Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2000, 6:22 PM EDT for Brown County, Clermont County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 26, 2000, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Brown County, OH, Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:30 PM EDT | Thunderstorm Wind 52 E | Owensville, OH | A barn was destroyed off of State Route 50. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WUUS51 KILN 262222 SVRILN OHC015-025-262300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 622 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLERMONT COUNTY IN SOUTHWEST OHIO... BROWN COUNTY IN SOUTHWEST OHIO... * UNTIL 700 PM EDT... * AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF BATAVIA...OR ABOUT 7 MILES SOUTHEAST OF MILFORD...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLIAMSBURG... MOUNT ORAB... BATAVIA... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:15 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 3:15 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT MON JUN 26 2000 PATCH WORK LOOK AT MODELS THIS AFTERNOON AS THE DATA TRICKLED IN. THE NGM IS OVER DONE WITH IT QPF AT 18Z...PUTTING A SOLID AREA ACROSS IL/IN. CONVECTION IS JUST NOW BEGINNING TO FIRE IN MO AND SRN INDIANA. THE ETA MEANWHILE IS VERY SKIMPY WITH ITS QPF ACROSS THE FA TONIGHT. SHRTWV AND COLD FRONT ARE STILL FORECAST TO SWING ACROSS THE FA OVERNIGHT. THE 00Z RUNS HAD THE BEST INSTABILITY ACROSS THE SOUTH AND IT APPEARS THAT THIS IS WHAT THE 12Z ETA IS PICKING UP ON AS IT BRINGS AN AREA OF QPF ACROSS KENTUCKY. LOOKING AT THE REGION RADAR...WITH ECHOS DEVELOPING IN SOUTHERN INDIANA...WITH KEEP THE LIKELY POPS ACROSS THE SOUTH...BUT WILL LOWER TO CHANCE ACROSS THE NORTH. STILL EXPECT CONVECTION TO BE LINGERING IN THE SOUTH AND SOUTHEAST AFTER 12Z. WILL KEEP EARLY OR MORNING WORDING IN THE CVG AND CMH AREAS...BUT ILL LEAVE THE CHANCE OF CONVECTION IN THE SE ALL DAY. HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. WILL GO DRY ALL LOCATIONS...BUT MORE RAIN IS ON THE WAY AS ANOTHER SHRTWV DROP INTO THE EASTERN U.S. TROF WEDNESDAY NIGHT. ACS FOR TEMPERATURES...MY VALUES WERE A LITTLE COOLER THAN THE NGM ON TUESDAY...BUT AFTER THAT THE NGM AND I WERE CLOSE. CLEMISILN OUT SOON. .ILN...NONE. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.